• mary mary
    March 01, 2009
    radiation and nipple that is so swollen
    mary mary
    March 01, 2009

    nipple swollen and so sore from radiation ,It feels like someone is pouring fire on it and then twisting it to pull it off , I have three more treatments to go , they are doing the boost now and would that make it hurt that way  my stress level is also way up as my husband went and had a stress test done and he has to have an angiogram done two days  after my treatment is over, IF I still hurt like this don't know how I will be able to stay at the hospital all day.  Please pray for me and strength to get through the rest of this.  I have been able to work for the last six weeks , just had to cut back by two hours, so surely I can get through this as well.   My husband has been great he took off from his job to take me back an forth to tx and helped around house and cooked, so now i nedd to be there for him.   Thank you for reading this.   God bless all of you and hooray I am nearly done with treatments.   Love Mary

    READ MORE

FROM OUR EXPERTS

  • PJ Hamel
    Health Guide
    March 01, 2009
    PJ Hamel
    Health Guide
    March 01, 2009

    I'm so sorry, Mary. For your pain, and now for the extra stress of worrying that you can't tend to your husband's health, after he's been so good about tending to yours. You'll get through this one way or another. Have you tried cold compresses? Those flexible gel-packs you put in the freezer? Please ask the radiation techs or radiooogist about them; I think it might help to tuck one in your bra, and keep refreshing it (If you're wearing a bra at all) - PJH

  • Phyllis Johnson
    Health Guide
    March 01, 2009
    Phyllis Johnson
    Health Guide
    March 01, 2009

    Mary, the end of radiation is the hardest part, so hang on in there.  As far as I know there is nothing in those final treatments that hurt more, just the cumulative effect of all the treatments.  Do ask the nurse and/or doctor about ointments and/or dressings that can provide some pain relief.  One reason that the last part of radiation is more difficult is that the treatments can cause fatigue.  Between the pain and the extra worry of your husband's health, you may be having trouble getting enough sleep.  If that's the case, consider asking for a medication that will help you get enough rest.


FROM OUR COMMUNITY

  • Connie February 24, 2013
    Connie
    March 01, 2009

    Mary,

     I am not sure where you live but I too just finished up with 32 radiation treatments.  I had to stop towards the end for a few days as my skin was raw.  I found a pharmacist who worked with my dr to compound a cream that was wonderful. The compound cream goes on like lotion, so no tugging at my skin. It contains lidocaine, aloe vera and something else. Benevere Pharmacy in Collierville, TN (pharmacist Brett Wright).  I still have some itching on the treatment  side and I just put some of this cream on and I am good to go for the day.  Hope you get relief and your husband is OK.

    CM

     

    READ MORE
    • Phyllis Johnson
      February 24, 2013
      Phyllis Johnson
      Health Guide
      February 24, 2013

      Thank you for your suggestion.  There are quite a few different formulas for helping radiation damage, so anyone who isn't getting relief from one should ask her doctor about trying something different.  It is important to check out anything applied to the skin during radiation with the doctor.  It sounds you your doctor and pharmacist worked well together on a special treatment.  Mary's post was from several years ago, so she may not be reading this thread anymore.  You could click on her name and send her an email.  By now, of course, she should be well and doing fine.  Your suggestion should help those who are going through radiation now.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.